Economics at your fingertips  

Deconvolution from Two Order Statistics

JoonHwan Cho, Yao Luo and Ruli Xiao

Working Papers from University of Toronto, Department of Economics

Abstract: Economic data are often truncated by ranking and contaminated by measurement errors. We study the identification of the distributions of a latent variable of interest and its measurement errors using a subvector of order statistics of repeated measurements. Kotlarski's lemma is inapplicable due to dependence in the order statistics of measurement errors. Exploiting the ratio of characteristic functions of order statistics, we show observing two order statistics are sufficient to identify the underlying distributions nonparametrically. We adapt an existing simulated sieve estimator to our setting and illustrate its performance in finite samples.

Keywords: Measurement Error; Order Statistics; Nonparametric Identification; Spacing; Cross-Sum (search for similar items in EconPapers)
JEL-codes: C14 D44 J31 (search for similar items in EconPapers)
Pages: Unknown pages
Date: 2022-10-18
New Economics Papers: this item is included in nep-ecm
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link) Main Text (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this paper

More papers in Working Papers from University of Toronto, Department of Economics 150 St. George Street, Toronto, Ontario.
Bibliographic data for series maintained by RePEc Maintainer ().

Page updated 2022-11-11
Handle: RePEc:tor:tecipa:tecipa-739